Alert archive / Tennessee / Frost Advisories in 2015

Frost Advisory 9, NWS Memphis, TN

November 19, 20154 states

NWS Memphis, TN issued this frost advisory at Nov 19, 2015, 4:00 PM CST for 4 states. It took effect at Nov 20, 2015, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2015, 4:00 PM CST (22:00 UTC)
In effect from
Nov 20, 2015, 12:00 AM CST
Expired
Nov 20, 2015, 8:00 AM CST
In force
8 hr
Issued by
NWS Memphis, TN
All 34 counties

Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WWUS74 KMEG 192200
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CST THU NOV 19 2015

...AREAS OF FROST EXPECTED TONIGHT ACROSS THE NORTHERN AND EASTERN
MIDSOUTH COUNTIES.

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO FALL
INTO THE MID 30S ACROSS A LARGE PORTION OF THE MIDSOUTH TONIGHT.
AREAS FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT THROUGH MID
FRIDAY MORNING.

ARZ008-009-017-018-026>028-MOZ113-115-MSZ003>006-009-TNZ001>004-
019>022-048>055-089>092-200815-
/O.NEW.KMEG.FR.Y.0009.151120T0600Z-151120T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE...ASHLAND...RIPLEY MS...CORINTH...IUKA...
BOONEVILLE...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...SOMERVILLE...
OAKLAND...BOLIVAR...SELMER...SAVANNAH
400 PM CST THU NOV 19 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

* TEMPERATURE/FROST COVERAGE...33 TO 37 DEGREES.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH 9 AM CST FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE VULNERABLE FROM THE NEAR
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

JAB

$$
3 follow-up statements
854 
WWUS74 KMEG 200327
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CST THU NOV 19 2015

...AREAS OF FROST EXPECTED TONIGHT ACROSS THE NORTHERN AND
EASTERN MIDSOUTH COUNTIES.

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO FALL
INTO THE MID 30S ACROSS A LARGE PORTION OF THE MIDSOUTH TONIGHT.
AREAS FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT THROUGH MID
FRIDAY MORNING.

ARZ008-009-017-018-026>028-MOZ113-115-MSZ003>006-009-TNZ001>004-
019>022-048>055-089>092-201130-
/O.CON.KMEG.FR.Y.0009.151120T0600Z-151120T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE...ASHLAND...RIPLEY MS...CORINTH...IUKA...
BOONEVILLE...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...SOMERVILLE...
OAKLAND...BOLIVAR...SELMER...SAVANNAH
927 PM CST THU NOV 19 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* TEMPERATURE/FROST COVERAGE...33 TO 37 DEGREES.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH 9 AM CST FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE VULNERABLE FROM THE NEAR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

SJM

$$
411 
WWUS74 KMEG 200929 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
329 AM CST FRI NOV 20 2015

...AREAS OF FROST EXPECTED OVER THE TENNESSEE RIVER VALLEY AND
PORTION OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.AREAS OF FROST WILL LIKELY OCCUR WHERE WINDS ARE LIGHT AND
TEMPERATURES COOL TO THE MID 30S OR LOWER.

ARZ018-026>028-MSZ003-004-009-TNZ048-049-089-201030-
/O.CAN.KMEG.FR.Y.0009.000000T0000Z-151120T1500Z/
GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-BENTON MS-TIPPAH-PRENTISS-
LAUDERDALE-TIPTON-FAYETTE-
INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG...
BLYTHEVILLE...ASHLAND...RIPLEY MS...BOONEVILLE...RIPLEY TN...
COVINGTON...SOMERVILLE...OAKLAND
329 AM CST FRI NOV 20 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES WILL LIKELY REMAIN ABOVE THE MID 30S.

$$

ARZ008-009-017-MOZ113-115-MSZ005-006-TNZ001>004-019>022-050>055-
090>092-201400-
/O.EXT.KMEG.FR.Y.0009.000000T0000Z-151120T1400Z/
RANDOLPH-CLAY-LAWRENCE-DUNKLIN-PEMISCOT-ALCORN-TISHOMINGO-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...KENNETT...CARUTHERSVILLE...CORINTH...IUKA...
TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
BOLIVAR...SELMER...SAVANNAH
329 AM CST FRI NOV 20 2015

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE/FROST COVERAGE...33 TO 37 DEGREES.

* TIMING...THROUGH 8 AM CST.

* IMPACTS...SENSITIVE VEGETATION MAY BE VULNERABLE FROM THE NEAR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&


$$
995 
WWUS74 KMEG 201406
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
806 AM CST FRI NOV 20 2015

...FROST ADVISORY HAS BEEN CANCELLED.

.TEMPERATURES HAVE WARMED THIS MORNING ELIMINATING THE FORMATION
FOR FROST ACROSS PORTIONS OF THE MIDSOUTH...THEREFORE THE FROST
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

ARZ008-009-017-MOZ113-115-MSZ005-006-TNZ001>004-019>022-050>055-
090>092-201515-
/O.EXP.KMEG.FR.Y.0009.000000T0000Z-151120T1400Z/
RANDOLPH-CLAY-LAWRENCE-DUNKLIN-PEMISCOT-ALCORN-TISHOMINGO-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...KENNETT...CARUTHERSVILLE...CORINTH...IUKA...
TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
BOLIVAR...SELMER...SAVANNAH
806 AM CST FRI NOV 20 2015

...FROST ADVISORY HAS EXPIRED...

$$

JAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Nov 19, 3:02 PM CST, 58 minutes earlier.

Area forecast discussion, Nov 19, 3:02 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CST THU NOV 19 2015

.DISCUSSION...

WEAK COLD FRONT HAS PUSHED THROUGH ALL BUT THE FAR SOUTHEAST
MIDSOUTH COUNTIES THIS AFTERNOON...BUT BASED OFF TEMPERATURES YOU
WOULD'NT KNOW IT. ONLY THE NORTH WINDS ARE REFLECTING ITS PASSAGE.
READINGS RANGED FROM NEAR 60F NORTH TO THE LOW 70'S SOUTH.

FOR TONIGHT AND TOMORROW...1027MB SURFACE HIGH PRESSURE WILL
SLIDE FROM KANSAS AND MISSOURI INTO THE OHIO AND TENNESSEE VALLEYS
THIS PERIOD. SKIES WILL BE GENERALLY CLEAR WITH LIGHT NORTH WINDS
TURNING EASTERLY. DEWPOINTS WILL DROP INTO THE 30S THIS EVENING
WITH EXPECTED AREAS OF FROST DEVELOPING LATE TONIGHT NORTH OF A
HARRISBURG ARKANSAS...TO A BELMONT MISSISSIPPI LINE. AFTER SEEING
WARMER HIGHS TODAY HAVE AGREED WITH THE MODELS THAT INCREASING WAA
SHOULD PROVIDE FOR WARMER THAN FORECASTED HIGH TEMPERATURES
TOMORROW. ANOTHER NICE NOVEMBER DAY SHAPING UP. CLOUDS WILL
BE ON THE INCREASE TOMORROW NIGHT AS THE NEXT SHORTWAVE AND FRONT
DIG INTO THE NORTHERN AND CENTRAL PLAINS.

SATURDAY AND SUNDAY...NOT MUCH CHANGE TO THE ONGOING FORECAST
THIS PERIOD. A STRONG COLD AIRMASS WITH LIMITED MOISTURE RETURN
FOR THE MIDSOUTH WILL SURGE INTO THE REGION SATURDAY AS THE NEXT
SHORTWAVE PHASES WITH THE UPPER MIDWEST TROUGH. BEST CHANCES FOR
A FEW SHOWERS WITH THE PASSING FRONT WILL BE ALONG THE NORTHERN
TIER COUNTIES. QPF AMOUNTS WILL BE LIGHT...UP TO A TENTH OF AN
INCH AT BEST. TEMPERATURES SHOULD LIKELY REACH THEIR MAX BY MIDDAY
WITH SLOWLY FALLING TEMPERATURES THROUGHOUT THE AFTERNOON.
SUBFREEZING 925MB TEMPERATURES WILL WORK INTO THE NORTHERN
COUNTIES BEHIND THE FRONT JUST AS PRECIPITATION IS ENDING.
WOULDN'T BE SURPRISED IF A STRAY FLURRY OR ICE PELLET WAS MIXED IN
WITH ONE OF THE LIGHT SHOWERS ALONG THE KY/MO BORDER. BREEZY NORTH
WINDS WILL MAKE IT FEEL EVEN COLDER WITH WIND CHILLS DIPPING TO
NEAR FREEZING BY SUNSET. WINDS SHOULD SUBSIDE LATE SATURDAY NIGHT
ALLOWING FOR SUBFREEZING LOWS AREAWIDE. FREEZE PRODUCTS WILL BE
NEEDED. THE COLDEST OF THE CANADIAN AIR WILL SETTLE IN ON SUNDAY
WITH HIGHS IN THE 40S. MORE SUBFREEZING LOWS SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY NIGHT...A DRY PERIOD WITH INCREASING
TEMPERATURES. THE UPPER LEVEL FLOW WILL BECOME SOUTHWESTERLY AS A
DEEP UPPER LEVEL LOW SLIDES DOWN THE WEST COAST. HIGH AND MID
LEVEL MOISTURE WILL SURGE FROM TEXAS INTO THE MID MISSISSIPPI
VALLEY BY STARTING TUESDAY...AFFECTING MAINLY THE WESTERN
MIDSOUTH COUNTIES. MIDSOUTH HIGHS WILL CLIMB BACK INTO THE 50S
AND 60S WITH MILDER OVERNIGHT LOWS.

IT APPEARS THAT ANY SIGNIFICANT RAINFALL FOR THE AREA WILL HOLD
OFF UNTIL THE SYSTEM MOVES TO THE SOUTHERN ROCKIES...AFTER THE
THANKSGIVING HOLIDAY.

JAB

&&

.AVIATION...

18Z TAFS

DRY SURFACE HIGH PRESSURE CONTINUES TO FILTER INTO THE REGION
TODAY. THIS DRY AIR MASS WILL SUPPORT VFR CONDITIONS THROUGHOUT
THE TAF PERIOD. WINDS WILL BE FROM THE NORTH TODAY BEFORE
SWITCHING MORE TO THE EAST TOMORROW.

JPM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR CLAY-
     CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     DUNKLIN-PEMISCOT.

MS...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     ALCORN-BENTON MS-PRENTISS-TIPPAH-TISHOMINGO.

TN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Nov 19, 3:01 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CST THU NOV 19 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-202315-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
301 PM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST ADVISORY FOR THE NORTHERN AND EASTERN PORTION OF THE
MIDSOUTH LATE TONIGHT INTO FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLD TEMPERATURES FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING
WILL LIKELY CAUSE FROST AND FREEZE CONDITIONS ACROSS THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 11:33 PM CSTDense Fog AdvisoryMEGAlcorn, Calhoun, Chickasaw, Itawamba, Lee, Monroe and 5 more9 hr

Nearby

Frost Advisories in Tennessee, 2015Frost Advisories in Arkansas, 2015Frost Advisories in Mississippi, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.